Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Diagnosed epileptic. Prescribed dilantin. Sunlight burns eyes, drowsiness. Side effects of medicine?

I was diagnosed epileptic 4mths ago and started on lamotrigine but after 3mths the side effects were not worth it so I changed to dilantin . Fluorescent lights were a problem since the seizures started 8mths ago. I have been taking 100mg twice daily for about 3wks and am noticing the sunlight burns my eyes and causes drowsiness, is this a normal side effect of Dilantin?
Asked On : Sun, 17 Feb 2013
Answers:  1 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Yes, it could represent a side-effects of Dilantin.

Please note that the appropriate selection of antiepileptic drugs depend upon the exact type of epilepsy that a patient has. This classification can be done by clinical evaluation, MRI scan of brain, EEG and other blood tests. I request you to get evaluated by a epilepsy specialist and get diagnosed correctly and opt for a medicine with less side effects like Levetiracetam.

Hope this helps
Answered: Sun, 17 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor